This patient had a two-month history of four clinical manifestations of drug hypersensitivity reactions (DHR): maculo papular eruption, Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS), acute generalized exanthematous pustulosis (AGEP) and toxic epidermal necrolysis (TEN). The eliciting drugs were rifampicin, possibly gabapentin, levofloxacin, meropenam and/or colistin. Thus, the patient might develop a multiple drug hypersensitivity syndrome. The TEN-like lesion appeared after stopping drugs for two days. A different manifestation of DHR in dependence of drug use suggests that the distinct manifestations of DHRs are due to the stimulation of T cells with distinct functions. The simultaneous appearance of AGEP and DRESS symptoms might be due to the simultaneous stimulation of two (or more) different T cell subsets, which are functionally dominant. Lastly, the appearance and further propagation of symptoms after therapy-stop is a common but somewhat neglected problem in DHR, which raises questions regarding the cause of persisting T cell activation.
AGEP, Drug hypersensitivity reactions, DRESS, Mechanisms, Sequential appearance